British Lung Foundation
33,783 members41,232 posts

Sore throat saga!

Ok, so I was diagnosed yesterday morning with oral thrush (side effect of my inhaler) I was prescribed Nystatin. Fine! Now I am feeling as sick as a dog and can not bare to eat anything. It would seem that sickness is a side effect of Nystatin, I just can't win.

Also I have stopped taking the sybocort until the thrush has gone, is this a good idea as I have started to feel more breathless than usual. All this has happened since I wondered "what was around the corner" as I was having a few good days. Should have kept my mouth shut me thinks. Sorry but I am feeling a bit miserable and needy at the moment. :(

10 Replies
oldestnewest

A good mouth wash will help and keep sipping water xxx

Reply

Hi jillyj ,

forgot to say when I had it I found out that ice poles helped me with my throat and found

out I could eat a bit better after them xxx

Reply

Hi you should always rinse your mouth out after taking symbicourt as it is well known to give thrush if u dont, it is not a good idea to stop taking it, as it opens up your small airways and really is brilliant at helping you breathe, also all inhalers should be used through a spacer(those that can be) then you get none of the contents in your mouth and the contents go straight to your lungs. ladies u can now get a handbag size spacer too, also there is the larger one with the plastic type teumpet head on it, i have never got thrush since using mine and rinsing out mouth after using symbicort. hope this is of help to you.

you can get spacer on prescrition from your gp or ask you local chemist for them. kind regards janie xx

Reply

sorry that should read one with the plastic type trumpet head on it, sorry lol x

Reply

Thanks janie62, I will sort out a spacer next week. :)

Reply

Yeah I totally agree with using a spacer. And in not stopping your symbicort, you need it to help your sob. xx

Reply

Ask your dr to change you to Diflucan, it's can still cause nausea in some people but is generally much better tolerated than Nystatin

FF x

Reply

Thanks FF, its just about gone now but I will bare it in mind in case it happens again. x

Reply

Hi, please don't stop you Symbicort, the thrush is definatley because its a dry powder inhaler, and unfortunatley this one can't be used through a spacer. Ask your gp to change it to a Seretide evohaler this can be used through a spacer, and will help reduce oral thrush. Hope this helps, kind regards

Reply

Thanks for the advice Scotty, I have to be careful with some of these inhalers as I get real bad shakes but I don't on symbicort , sometimes you just can't win. :)

Reply

You may also like...